MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH BD PRECISIONGLIDE¿ NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH BD PRECISIONGLIDE¿ NEEDLE; PISTON SYRINGE
Catalog Number 309643
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 12/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd luer-lok¿ syringe with bd precisionglide¿ needle was "broken longitudinally" during use and "made a blood splatter where the whole room was splashed with blood and the doctor's eyes were also exposed".However, there was no medical intervention reported.
 
Additional Manufacturer Narrative
Investigation summary: three photos and one 10ml syringe with needle in a fully sealed blister pack confirmed to be from batch #8010905 (p/n 309643) were received and visually evaluated.The photos showed significant blood splatter in a lab room and on a doctor.There were no cracks or any other defects observed in the physical sample.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect root cause not defined since defects were not confirmed in photos/samples received.No corrective actions recommended since product defect was not confirmed.
 
Event or Problem Description

Brand Name
BD LUER-LOK¿ SYRINGE WITH BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8210295
Report Number1213809-2018-01019
Device Sequence Number16689115
Product Code FMF
UDI-Device Identifier30382903096436
UDI-Public30382903096436
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number309643
Device Lot Number8010905
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;